Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

Lungs very weak due to COPD, on dialysis. On oxygen. How to get the lungs functioning better?

User rating for this question
Very Good
Answered by

Practicing since : 1979
Answered : 921 Questions
My lungs sut down after slight exertion. I have copd. I am on dialysis. I moniter my oxygen and have 94 5 when on oxygen and 80 when off oxygen ffor ten or so minutes or exert myself at all. My lungs seem to be stopped up. I breath fine sitting with oxygen running. This just started the last few days. i need something to get the lungs fiunctioning better.
Denzil Lacy
Posted Sun, 30 Jun 2013 in Lung and Chest disorders
Answered by Dr. Shashi Dangwal 2 hours later

As per your description your lungs seem to be quite weak which is most likely because of COPD. Added to that probably radiation may have also caused some damage. Being on regular dialysis also may affect lungs. You may try following measures:

1. You have to be on regular oxygen and ensure that there is no fluid overload after the dialysis.

2. You may try using `Non Invasive Ventilators` like a BiPAP or CPAP which may ease your breathing.

3. Be on regular inhalers/nebulizers and other medicines for your COPD.

4. Go for chest physiotherapy for which you may have to consult a chest physiotherapist. He will teach you some breathing techniques.

5. Indulge in some kind of physical exercise with in your limits like walking or static cycling.

6. Avoid catching a cold as it will worsen your lung function if it goes down to your lungs. Ask your pulmonologist for pneumonia and inflenza vaccine.

8.Lastly consult a cardiologist to ensure that your heart is pumping well.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Pulmonologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor